MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50620
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: as reported to customer relations, "on thursday march 22nd at approximately 6:30 pm tech (b)(6) and dr.(b)(6) were completing the second placement of a bi hilar metal stent case.The first stent was placed in the left hepatic, and then the doctor went in with the second zilver 635.The second was placed inside the first and through the cell up into the right hepatic.During deployment the tech heard a loud pop, she noticed the catheter had broken free from the deployment device and she could no longer deploy.The doctor grabbed the device and somehow got the stent to deploy manually.The stent placement was great and there were no complications to the patient.I obtained the device and will send for investigation.This facility has placed many zilver 635 in the past and the doctor is very skilled.To date i've only spoken to the tech, but will be meeting with the dr.Tomorrow and will acquire any further needed information." device evaluation: the zilbs-635-8-6 device involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The customer was contacted to request additional information, and to return the complaint device.At the time of the investigation, these have not yet been provided.The investigation will be updated once the device or information has been returned and evaluated.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include a difficult patient anatomy, or insufficient strength of the flexor.A difficult anatomy could create resistance during deployment, and insufficient strength of the flexor could have caused or contributed to the flexor (catheter) detaching from the handle when resistance was applied.In addition, the customer testimony suggests that the device was advanced through the wall of a previously placed stent.The customer stated that the complaint device was ¿placed inside the first [stent] and through the cell up into the right hepatic¿.If the device was advanced through the wall of the first stent, this could also create resistance during deployment.However, as the device and information have not yet been provided, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.As per the product instructions for use: ¿this device is not intended to be deployed through the wall of a previously placed stent or existing metal stent¿¿ it may be noted that a project has been initiated to prevent the reoccurrence of outer sheath separation from the handle.Document review: prior to distribution all zilver biliary 635 devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.It may be noted that the failure mode of " handle flexor separation" has been provisionally assigned.The final failure mode will be confirmed following device return and evaluation.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk will be assessed for this complaint when the device is returned and evaluated, and once completed the investigation will be updated with the risk details.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: ¿flexor breaking during deployment (incl.Flexor/handle separation".As reported to customer relations, "on thursday (b)(6) at approximately 6:30 pm tech (b)(6) and dr.(b)(6) were completing the second placement of a bi hilar metal stent case.The first stent was placed in the left hepatic, then the doctor went in with the second zilver 635.The second was placed inside the first and through the a cell up into the right hepatic.During deployment the tech heard a loud pop, she noticed the catheter had broken free from the deployment device and she could no longer deploy.The doctor grabbed the device and somehow got the stent to deploy manually.The stent placement was great and there were no complications to the patient.I obtained the device and will send for investigation.This facility has placed many zilver 635 in the past and the doctor is very skilled.To date i've only spoken to the tech, but will be meeting with the dr.Tomorrow and will acquire any further needed information.".

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7450699
Report Number3001845648-2018-00178
Device Sequence Number16452190
Product Code FGE
UDI-Device Identifier10827002506203
UDI-Public(01)10827002506203(17)201206(10)C1428443
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50620
Device Catalogue NumberZILBS-635-8-6
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/27/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR